Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Simple archimedean dimension groups

Author: David Handelman
Journal: Proc. Amer. Math. Soc. 141 (2013), 3787-3792
MSC (2010): Primary 06F20, 46A55
Published electronically: July 18, 2013
MathSciNet review: 3091768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We answer affirmatively a question of Goodearl on the existence of simple archimedean dimension groups with arbitrary Choquet simplex as a trace space--at least when the Choquet simplex is metrizable.

References [Enhancements On Off] (What's this?)

  • [EHS] Edward G Effros, David E Handelman, and Chao-Liang Shen, Dimension Groups and Their Affine Representations, American Journal of Mathematics 102 (1980) 385-407. MR 0564479 (83g:46061)
  • [G] K Goodearl, Partially ordered abelian groups with interpolation, Mathematical Surveys and Monographs #20, American Mathematical Society (1986). MR 0845783 (88f:06013)
  • [GH1] K Goodearl and D Handelman, Metric completions of partially ordered abelian groups, Indiana Univ Math J 29 (1980) 861-895. MR 0589651 (82b:06020)
  • [GH2] K Goodearl and D Handelman, Tensor products of dimension groups and K$ {}_0$ of unit-regular rings, Canad J Math 38 (1986) 633-658. MR 0845669 (87i:16043)
  • [H1] D Handelman, Rings with involution as partially ordered abelian groups, Rocky Mountain J Math 11 (1981) 337-381. MR 0722571 (84m:16005)
  • [H2] D Handelman, Free rank $ n+1$ dense subgroups of $ \mathbf {R}^n$ and their endomorphisms, J Funct Anal 46 (1982) 1-27. MR 0654462 (84h:06019)
  • [H3] D Handelman, Positive polynomials and product type actions of compact groups, Memoirs Amer Math Soc 54 (1985) 320. MR 0783217 (86h:46091)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 06F20, 46A55

Retrieve articles in all journals with MSC (2010): 06F20, 46A55

Additional Information

David Handelman
Affiliation: Department of Mathematics, University of Ottawa, Ottawa ON K1N 6N5, Canada

Received by editor(s): March 28, 2011
Received by editor(s) in revised form: January 22, 2012
Published electronically: July 18, 2013
Additional Notes: The author was supported in part by a Discovery Grant from NSERC
Communicated by: Birge Huisgen-Zimmermann
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society